Format

Send to

Choose Destination
Pediatr Emerg Care. 1985 Dec;1(4):198-200.

An infant fatality following verapamil therapy for supraventricular tachycardia: cardiovascular collapse following intravenous verapamil.

Abstract

A four-month-old infant with myocarditis and supraventricular tachycardia was given intravenous verapamil (0.1 mg/kg). Immediately following the dosage, the patient developed cardiovascular collapse. Aggressive, appropriate cardiopulmonary resuscitative efforts--including ventricular pacing--failed to reverse verapamil-induced decompensation. Myocarditis may have been responsible for our failure to resuscitate this infant successfully. To our knowledge, this is the first reported pediatric fatality following intravenous verapamil. We suggest that proven or suspected myocarditis should be added to the list of contraindications for intravenous verapamil therapy.

PMID:
3842166
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center